Alert archive / Maine / Special Weather Statements in 2021
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Jun 1, 2021, 5:13 PM EDT for Washington County, Maine. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 1, 2021, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Caribou, ME
County Washington County, ME
The radar
The Caribou radar (KCBW), 121 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WWUS81 KCAR 012113
SPSCAR
Special Weather Statement
National Weather Service Caribou ME
513 PM EDT Tue Jun 1 2021
MEZ017-030-012145-
Coastal Washington-Central Washington-
513 PM EDT Tue Jun 1 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON
COUNTY...
At 512 PM EDT, a strong thunderstorm was located near Meddybemps,
moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Perry, Pembroke, Meddybemps, Robbinston, Dennysville, Charlotte and
Baring.
Heavy downpours may cause ponding of water on roadways.
LAT...LON 4496 6730 4507 6736 4512 6718 4514 6713
4511 6711 4506 6709 4502 6706 4499 6706
TIME...MOT...LOC 2112Z 250DEG 23KT 4505 6723
$$
LFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:53 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 1, 3:53 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Caribou ME 353 PM EDT Tue Jun 1 2021 .SYNOPSIS... An upper level trough will cross the region evening. High pressure then slowly builds across the area from the west tonight through Wednesday. A low pressure system will cross the area Thursday and move east across the Maritimes on Friday. A cold front will approach from the northwest late Saturday. && .NEAR TERM /THROUGH WEDNESDAY/... A weak upper trough crosses the area this evening with two separate areas of isolated convection. The first will be towards Washington County where there's decent shear and mid-level lapse rates. However, a lack of moisture will produce no more than isolated activity. With low freezing levels, small hail will be a possibility with any cells. A more organized area of convection will move towards the North Woods this evening, but will arrive well after max heating and tend to decay as it moves into northern Aroostook County. This area will not benefit from favorable shear or lapse rates. Otherwise, surface high pressure over the Mid-Atlantic states will prevail through the period with a generally dry and mild southwest surface flow. In general, upper level ridging builds through the period after passage of the weak upper trough this evening. After one last night with lows in the 40s and lower 50s, sunny skies and subsidence will generate warmer temperatures for Wednesday. Highs will reach the upper 70s to around 80F. These temps will reach towards the coast, but the sea breeze will kick in during the afternoon. The air mass is still dry and expect a deep mixed layer. That led to a reduction in surface dew points and a slight uptick in forecast wind gusts. In terms of precip, will carry mention of isolated showers in NE Aroostook due to a modest unstable layer from 850 to 700mb, but the air is very dry and confidence is very low in any measurable precip. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... The warm front to the north of the state will continue to pull in the S flow of moisture Wednesday night, which could lead to patchy fog in the region. Recent model runs have the next round of rain showers approaching from the west with the shortwave early Thursday morning. Rain showers could start earlier with the large amounts of moisture. Though the majority of the day will be cloud covered, warm air advection with the front will allow temps to warm into the 70s across the region. Some instability is expected Thursday evening with the approaching cold front to the west, but the lack of lift should keep the threat of thunder away. However, can't rule out the possibility of a few rumbles in the north. By Thursday night, the cold front will start to push into the region, increasing the chance of showers to likely. Expect another night of patchy to areas of fog with the warm, moist air in place. By Friday, the weak cold front should start to move through. There is a potential for a few breaks in the clouds, allowing for daytime heating and temps to increase into the mid to upper 70s. Recent upper air model soundings show higher surface CAPE values and lapse rates following the front starting in the St John Valley and moving into the Central Highland throughout the afternoon. A chance of thunderstorms is forecasted for these areas, while a slight chance of thunderstorms are forecasted for the majority of the region. The coastal Downeast is excluded from storms due to the sea breeze stabilizing the area. The tightening gradients and inverted V with this front will increase W winds with gusts up to 15-20 mph in the afternoon. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... By Friday night, the weak front should move out with the rest of the rain showers and clouds. This will increase the chances of patchy fog for the region. For Saturday, a large low pressure system will quickly move through Quebec, swinging a cold front through the state. This will provide enough lift, high lapse rates, and wind shear to allow for convective thunderstorms to develop, especially in the north where confidence has increases and chance was included. WSW winds will increase in the afternoon ahead of the front in the afternoon. Warm temps are expected in the upper 70s. After the passage of the front on Saturday night, high pressure is expected to settle in on Sunday with the return of NW flow and clear skies. Temps should climb into the mid to upper 80s. By Sunday night, a large upper level ridge will settle to the west, pumping in warm temperatures for the rest of the early week. These temperatures are expected to break records with upper 80s across the region to low 90s in some areas Downeast. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... NEAR TERM: VFR through the period with good vis and no cigs most of the time. There will be isolated thunderstorms this evening near FVE and Clayton Lake in the north and towards Eastport, Princeton and Machias in the south. The latter may have small hail. SHORT TERM: Wed night... VFR. Possible MVFR/IFR in KBHB with early Thursday morning patchy fog. Slight chance of showers. W winds 5-15kts. Thu... VFR becomes MVFR cigs/vsby with widespread showers lasting into Thu Night. Perhaps TEMPO IFR cigs/vsby during the day. MVFR/IFR Thu night with rain showers & patchy fog. S-SW 5-15kts. Fri... MVFR/IFR cigs & vsby early with rain showers & fog becomes MVFR/VFR late morning. In the afternoon, expect VFR w/ TEMPO MVFR/IFR cigs & vsby due to showers & storms. W-SW winds 5-15kts. Sat... VFR. TEMPO MVFR/IFR cigs & vsby due to showers & storms in the afternoon north of BGR. SW winds 10-20kts. Sun... VFR. WNW winds 5-10 kts during day, then variable and light winds during the night. && .MARINE... NEAR TERM: No significant issues are expected in terms of fog, winds or seas. There may be a few southwesterly wind gusts up to 20 kts this evening, but winds will generally be in the 10 to 15 kt range from the southwest. Longer period south swell will generally be 3 ft or less. SHORT TERM: Winds/seas look to remain below SCA through the period. SW winds 10-20kts through the period. Wind gusts may approach low end SCA by late Thu night into Fri morning across the outer waters. Seas generally 1-3 ft will build to 2-4 ft by Thu night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...MCW Short Term...LaFlash Long Term...LaFlash Aviation...MCW/LaFlash Marine...MCW/LaFlash
Hazardous weather outlook, Jun 1, 2:54 AM EDT, 14 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 254 AM EDT Tue Jun 1 2021 MEZ001>006-010-011-015>017-029>032-020700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 254 AM EDT Tue Jun 1 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-020700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 254 AM EDT Tue Jun 1 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
In the hours before
Special weather statement, Jun 1, 4:40 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Caribou ME
440 PM EDT Tue Jun 1 2021
MEZ032-012115-
Northern Washington-
440 PM EDT Tue Jun 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON
COUNTY...
At 439 PM EDT, a strong thunderstorm was located near Danforth,
moving east at 30 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Danforth, Vanceboro, Topsfield, Codyville Plantation, Lambert Lake,
Brookton, Forest, Forest City and Eaton.
This includes US Highway 1 between Brookton and Eaton.
Heavy downpours may cause ponding of water on roadways.
LAT...LON 4552 6743 4547 6787 4564 6793 4568 6778
4566 6772 4569 6773 4567 6770 4563 6768
4561 6765 4562 6764 4559 6752 4559 6750
4560 6748 4560 6745 4557 6742
TIME...MOT...LOC 2039Z 256DEG 25KT 4558 6778
LFSpecial weather statement, Jun 1, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Caribou ME
513 PM EDT Tue Jun 1 2021
MEZ017-030-012145-
Coastal Washington-Central Washington-
513 PM EDT Tue Jun 1 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON
COUNTY...
At 512 PM EDT, a strong thunderstorm was located near Meddybemps,
moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Perry, Pembroke, Meddybemps, Robbinston, Dennysville, Charlotte and
Baring.
Heavy downpours may cause ponding of water on roadways.
LAT...LON 4496 6730 4507 6736 4512 6718 4514 6713
4511 6711 4506 6709 4502 6706 4499 6706
TIME...MOT...LOC 2112Z 250DEG 23KT 4505 6723
LFThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:40 PM EDT | Special Weather Statement | CAR | 35 min | |
| Jun 1, 6:00 PM EDT | Special Weather Statement | CAR | Aroostook | 60 min |
Nearby
Special Weather Statements in Maine, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.